Jump to content
CrazyBoards.org

Recommended Posts

My son 10yo (5' and 120lbs) dx bipolar, adhd, GAD and panic attacks, Benign Rolandic epilepsy. He has been on depakote, wellbutrin, lexapro, ritalin, concerta, strattera, focalin, abilify without any improvements (and some BAD side effects and the AD's make him manic and increase anxiety).

He has been on the seroquel for about 9 months and the pdoc keeps upping the dose, his tdoc thinks it is time to change meds, and when I discussed this with my pdoc he thought the dose was too high (but he does not treat kids so he said to 'question' my sons pdoc).

Seroquel:

100mg breakfast

100mg dinner

300mg bedtime

Xanax .5-1.0mg PRN

Any thoughts, suggestions ??

Thank you in advance!!

Link to comment
Share on other sites

The PI sheet does not have any separate dosing instructions for children. Given his ht/wt, his body mass falls within a reasonable range for adults.

For mania, the typically effective dose is listed as 400 - 800mg. The PI sheets states that safety of dosages above 800mg has not been evaluated in clinical trials.

a.m.

PI sheet at rxlist:

http://www.rxlist.com/cgi/generic/quetiap_ids.htm

Link to comment
Share on other sites

Update...

Took son to the pdoc and he is taking him off of Seroquel and putting him on Invega. These are my taper instructions:

----------------------Seroquel ------------------------------------Invega

Week 1 --------------100mg am 100 mg hs -----------------------3mg dinner

week 2 --------------100mg hs----------------------------- ------6mg dinner

week 3 ---------------ZERO mg -----------------------------------6mg dinner

That seems like a fast taper to me (but I ain't no doc). He has been on Seroquel for about one year. Any ideas of what I should be looking for or worried about? Or will the Invega off set all of the taper problems? He is hypo manic at this time already.

I made him an appointment with a new pdoc for Tuesday (4/22/08).This one never returns phone calls or answers email. Should I just wait and see what the new pdoc says?

I hate this. It is hard enough making my own decisions about my MI, but it is torture when I have to do it for my son.

Thanks,

C

Link to comment
Share on other sites

Update...

Took son to the pdoc and he is taking him off of Seroquel and putting him on Invega. These are my taper instructions:

----------------------Seroquel ------------------------------------Invega

Week 1 --------------100mg am 100 mg hs -----------------------3mg dinner

week 2 --------------100mg hs----------------------------- ------6mg dinner

week 3 ---------------ZERO mg -----------------------------------6mg dinner

That seems like a fast taper to me (but I ain't no doc). He has been on Seroquel for about one year. Any ideas of what I should be looking for or worried about? Or will the Invega off set all of the taper problems? He is hypo manic at this time already.

I made him an appointment with a new pdoc for Tuesday (4/22/08).This one never returns phone calls or answers email. Should I just wait and see what the new pdoc says?

I hate this. It is hard enough making my own decisions about my MI, but it is torture when I have to do it for my son.

Thanks,

C

About 2 months ago I tried to wean myself down on the Seroquel as I increased the amount of progesterone I was using. I tried decreasing in 50mg increments every 2nd/3rd day (I wanted to be sure of the diagnosis of bipolar as I was hoping my symptoms were just hormone related) and it was a disaster! I couldn't form coherent thoughts, would be easily distracted, and I would even forget simple things like feeding the dogs. Also, I couldn't sleep!! The idea is to wean slowly. It may take double the time. I have figured out with docs help that what is going on isn't just hormones. She has helped me examine my behavior closely. Of course, when March came around and I went all manic, it was pretty clear it wasn't just the 'pause. I was so manic in fact that I needed Lithium added to the Seroquel, and I had to increase the dose of Seroquel from 250mg to 500mg.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...